MAUDE Adverse Event Report: BIOSENSE WEBSTER INC OCTARAY MAPPING CATHETER; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY

BIOSENSE WEBSTER INC OCTARAY MAPPING CATHETER; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Catalog Number D160901
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Detachment of Device or Device Component (2907); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/09/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent an atrial flutter (left) ablation with a octaray mapping catheter and the patient experienced device separation that resulted in foreign body.It was reported that one of the octaray splines were stripped of insulation when mapping near the mitral valve (mechanical).The patient was stable at the time of the call with no injury reported at this time.The damage did result in wires being exposed but did not lead to any sharp rings.No resistance to insertion or removal of device.A vizigo sheath was used.The detachment was partial, the detached portion was lodged in a small intercostal artery causing no harm and they were leaving it in place.Patient fully recovered.It was reported that part of the octaray is still inside the patient and the medical team did not remove the spline that was in the artery,.
 
Additional Manufacturer Narrative
A picture was received for evaluation following johnson & johnson medtech's procedures.According to the picture provided by the customer, one spline was observed detached from the tip leaving internal components exposed.A manufacturing record evaluation was performed for the finished device lot number 31620324l and no internal action related to the complaint was found during the review.The customer complaint was confirmed based on the picture received.The device has not been returned for analysis and a root cause is unable to be assigned based on the current evidence.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
OCTARAY MAPPING CATHETER
Common Device Name
CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key22692753
Report Number2029046-2025-02510
Device Sequence Number9045095
Product Code MTD
UDI-Device Identifier10846835021141
UDI-Public(01)10846835021141(11)250402(17)280401(10)31620324L
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K193237
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD160901
Device Lot Number31620324L
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/09/2025
Initial Report FDA Received Date08/01/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/02/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTO 3 SYSTEM; NGEN SYSTEM; VIZIGO SHEATH
Outcome Attributed to Adverse Event Required Intervention; Life Threatening;
Patient Age62 YR
Patient SexMale